Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 1997, 6:22 PM MDT for Prowers County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1997, 6:22 PM MDT (00:22 UTC)
- Expired
- May 31, 1997, 7:10 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 010024 RRA SVRPUB COC099-010110- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 622 PM MDT SAT MAY 31 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 710 PM MDT * SOME LOCATIONS AFFECTED HIGHWAY 287/385 25 MILES SOUTH OF LAMAR BY 645 PM * AT 621 PM RADAR SHOWED A SEVERE STORM 16 MILES SOUTH SOUTHEAST OF LAMAR MOVING SOUTH SOUTHWEST AT 20 MPH.x AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. REMEMBER...SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. KT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:06 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 31, 2:06 PM MDT, 4 hours 16 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT SAT MAY 31 1997 CHALLENGE TONIGHT IS WHETHER OR NOT PRESENT SHALLOW CONVECTION WILL BREAK CAP. THINKING IS PROBABLY NOT SINCE WE HAVE ALREADY CLIMBED ABOVE CONVECTIVE TEMPS MOST AREAS AND STILL NOTHING. MODEL FORECASTS AND SURFACE OBSERVATIONS FOR THIS EVENING SIMILAR...INDICATING BEST POTENTIAL FOR THUNDERSTORMS OVER THE EXTREME SOUTHEAST PLAINS. IT IS THERE THAT MOISTURE AND INSTABILITY IS BEST. ADDITIONALLY...THETA-E RIDGE AXIS LIES IN THIS VICINITY. HOWEVER...12 HR ETA STILL HAS A GOOD AMOUNT OF CIN TO OVERCOME AND WITH NO TRIGGER...NOT SURE THAT IT WILL HAPPEN. CAN'T RULE A FEW STORMS BREAKING THE CAP THIS EVENING SO WILL BROADBRUSH WITH ISOLATED TERMINOLOGY FROM THE SANGRE DE CRISTOS/PIKES PEAK REGION ON EAST. LW
In the hours before
Special weather statement, May 31, 5:10 PM MDT, 1 hour 12 minutes before
COZ078-080-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT SAT MAY 31 1997 ...STRONG THUNDERSTORMS OVER KIOWA AND PROWERS COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS HIGHWAY 385 15 MILES SOUTH OF SHERIDAN LAKE ALONG THE KIOWA PROWERS COUNTY LINE THROUGH 520 PM MDT. IT WILL THEN MOVE ACROSS THE OPEN COUNTRY EAST OF HIGHWAY 385 AND NORTH OF HIGHWAY 50 AND MAY EFFECT HARTMAN AFTER 530 PM. THIS STORM WILL BRING LOCALLY HEAVY RAIN...HAIL LESS THAN 3/4 INCH IN DIAMETER...AND GUSTY WINDS. AT 505 PM MDT PUEBLO DOPPLER RADAR SHOWED THIS STORM 14 MILES SOUTH SOUTHWEST OF SHERIDAN LAKE MOVING SOUTHEAST AT 15 MPH.
Special weather statement, May 31, 5:12 PM MDT, 1 hour 10 minutes before
COZ078-080-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT SAT MAY 31 1997 ...STRONG THUNDERSTORMS OVER KIOWA AND PROWERS COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS HIGHWAY 385 15 MILES SOUTH OF SHERIDAN LAKE ALONG THE KIOWA PROWERS COUNTY LINE THROUGH 520 PM MDT. IT WILL THEN MOVE ACROSS THE OPEN COUNTRY EAST OF HIGHWAY 385 AND NORTH OF HIGHWAY 50 AND MAY EFFECT HARTMAN AFTER 530 PM. THIS STORM WILL BRINtG LOCALLY HEAVY RAIN...HAIL LESS THAN 3/4 INCH IN DIAMETER...AND GUSTY WINDS. AT 505 PM MDT PUEBLO DOPPLER RADAR SHOWED THIS STORM 14 MILES SOUTH SOUTHWEST OF SHERIDAN LAKE MOVING SOUTHEAST AT 15 MPH.
Local storm report, May 31, 5:48 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT SAT MAY 31 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 545 PM * 4 W BRISTOL CO 0.75 INCH HAIL 05/31/97 PROWERS
Local storm report, May 31, 5:53 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT SAT MAY 31 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 545 PM 4 W BRISTOL CO 0.75 INCH HAIL 05/31/97 PROWERS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:31 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 64 min |
| Jun 1, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.